The predictable degree property and row reducedness for systems over a finite ring


Kuijper, Margreta and Pinto, Raquel and Polderman, Jan Willem (2007) The predictable degree property and row reducedness for systems over a finite ring. Linear Algebra and its Applications, 425 (2-3). pp. 776-796. ISSN 0024-3795

[img] PDF
Restricted to UT campus only
: Request a copy
Abstract:Motivated by applications in communications, we consider linear discrete time systems over the finite ring $Z_{p^r}$. We solve the open problem of deriving a theory of row reduced representations for these systems. We introduce a less restrictive form of representation than the adapted form introduced by Fagnani and Zampieri. We call this form the ``composed form''. We define the concept of ``$p$-predictable degree property'' and ``$p$-row reduced''. We demonstrate that these concepts, coupled with the composed form, provide a natural setting that extends several classical results from the field case to the ring case. In particular, the classical rank test on the leading row coefficient matrix is generalized. We show that any annihilator of a behavior $\mathfrak{B}$ of a pre-specified degree is uniquely parametrized with finitely many coefficients in terms of a kernel representation in $p$-row-reduced composed form. The underlying theory is the theory of ``reduced $p$-basis'' for submodules of $Z^q_{p^r}[\xi]$ that is developed in this paper. We show how to construct a $p$-row reduced kernel representation in composed form by constructing a reduced $p$-basis for the module $\mathfrak{B}^{\perp}$.

Item Type:Article
Copyright:© 2007 Elsevier
Electrical Engineering, Mathematics and Computer Science (EEMCS)
Research Group:
Link to this item:
Official URL:
Export this item as:BibTeX
HTML Citation
Reference Manager


Repository Staff Only: item control page

Metis ID: 241836